ADVERTISEMENT

Q. Will taking Codeine for back pain cause constipation in me?

Answered by
Dr. Nitin Dongre
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 21, 2022

Hi doctor,

I have been constipated for six days and just had a bowel movement for the first time, and there seems to be some “stringy white stuff” around my stool. I looked at it to see if ‘it’ moved, but it did not. I have been taking a lot of codeine this week because of a back issue that I thought caused constipation but not sure about the white stuff. Please help.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I understand your concern.

Codeine had a side effect of constipation because it slowed the movements of the intestines, which is why liquefication of stool was not done. That causes hardness of stool, and when you try to evacuate it, dry stool rubs with the wall of large intestines and rectum, which causes expulsion of mucous, which is that stringy white stuff. So first of all, stop taking codeine after consulting with your doctor and start drinking warm water. Mostly everything becomes normal once you stop the codeine.

I hope you find it helpful.

Kind regards.



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is it fine to take Prodeine Forte for tooth pain during pregnancy?

.. take Paracetamol 500 mg up to three tablets maximum for the pain relief. But you need to consult your Gynecologist first for the advice. High dosage of Codeine is harmful during pregnancy at early stages. The best way is to visit a dentist and get...   Read full

Constipation cause bleeding from external hemorrhoids with abdominal pain. Is it diverticulitis?

3) Avoid constipation ... Hi doctor, I am a 22-year-old female who often suffers constipation to the point where I feel like I get minor external hemorrhoids that often bleed ......   Read full

Can allergic reaction occur due to Tylenol 3 or Amoxicillin?

.. gone through your query and can understand your health concern. The allergic reaction can be due to Amoxicillin only, because Acetaminophen and Codeine will not cause any allergic reaction. I suggest you to stop Amoxicillin. You can use an...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Impact of COVID-19 on Female Sexual Health
Women have been affected and still face the consequences of Coronavirus on their sexual health. Read more about the impa...  Read more»
Carpal Tunnel Syndrome in Pregnancy
Carpal tunnel syndrome in pregnancy occurs when a nerve supplying the hand is compressed at the forearm level due to the...  Read more»
Breaking the Link-Irritable Bowel Syndrome and Bacterial Overgrowth
A surplus of bacteria in the intestine causes irritable bowel syndrome (IBS). Read the article below to know more about ...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.